What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 28, 8:13 PM EST, 47 minutes earlier.
Area forecast discussion, May 28, 8:13 PM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
913 PM EDT Sun May 28 2017
.SYNOPSIS...
Scattered showers and thunderstorms will be possible this
evening as a weak cold front pushes through the area. A drier
airmass will settle into the region heading into Monday before
some lower chances of precipitation return through mid week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Mid level s/w to pivot through the the srn Great Lakes tonight
as low develops over the western Great Lakes. ILN/s FA was in
the warm sector today with 00Z sounding showing marginal
instby with CAPE only around 600 j/kg. The sounding also shows
convective inhibition which kept ILN/s FA dry through the
afternoon.
Scattered thunderstorms developed along and ahead of weak sfc
cold front approaching from the west.
These storms are weakening as they push into western Ohio into
a less favorable thermodynamic environment. Expect these storms
to track east across the FA through about midnight with the
passage of the front. With lack of favorable instability the
severe threat is very marginal and continues to diminish as the
storms push east.
Drier air will then work in overnight, leading to decreasing
clouds from northwest to southeast in the wake of the front.
Expect lows from the upper 50s west to the lower 60s east.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
The drier airmass will continue to settle into the region
through the morning hours on Monday. Some energy rotating around
an upper level low centered over the northern Great Lakes will
push down toward our area later Monday afternoon into Monday
night. This will help push an associated weakening surface
trough down into northern portions of our area. Forcing and
instability appears to be fairly weak so will just hang on to
some slight chance pops across the area for mainly Monday
night. Seasonable temperatures are expected on Monday with
highs in the mid to upper 70s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A few showers and thunderstorms may develop Tuesday in the vicinity
of a weak cold front, affecting mainly eastern counties. A similar
scenario is indicated for Wednesday near the stalled boundary, with
thunderstorm chances enhanced by increased short wave energy
rounding the base of a broad upper trough. High pressure and dry
weather to start Thursday will decay rather quickly as another
frontal boundary forms across the Great Lakes, allowing for a chance
of showers and thunderstorms to return by Thursday night.
Thunderstorms will affect mainly northern locations to start, with
convection chances spreading south and persisting Friday through
Sunday as the front meanders over the region.
Temperatures are likely to be near normal through the period, with
highs in the 70s and lows in the 50s to around 60.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
Mid level s/w to pivot through the the region tonight as low
develops over the western Great Lakes. ILN/s FA is in the warm
sector with weak associated cold front approaching from the
west. Cloud cover has held instability in check with blyr CAPE
values up to 1000 j/kg. Forecast starting out with VFR cigs
between 4000 and 5000 feet. Also, CIN has prevented the
development of widespread thunderstorms due to lack of forcing
in the warm sector. Broken line of storms has developed to our
west invof the front, where there is a lack of CIN. Expect these
storms to track east across the FA through the late evening
with the passage of the front. A few of the storms could contain
strong gusty winds with DCAPEs up to 1000 j/kg. Have a tempo
group for a couple of hours to account for these storms.
Pcpn will taper off through late evening as we lose the instability
and a cold front moves through. A drier airmass will move into
the area behind the front with VFR conditions expected through
the remainder of the TAF period.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JGL
NEAR TERM...AR
SHORT TERM...JGL
LONG TERM...Coniglio
AVIATION...AR
Hazardous weather outlook, May 28, 8:19 PM EST, 41 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
919 PM EDT Sun May 28 2017
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-300130-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
919 PM EDT Sun May 28 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Tonight.
There will scattered thunderstorms into the early morning. A few of
these storms may produce heavy rainfall with localized flooding
possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, May 28, 6:44 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
744 PM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL ST. MARYS 40.54N 84.39W
05/28/2017 M0.50 INCH AUGLAIZE OH TRAINED SPOTTER
&&
JGIBSONSpecial weather statement, May 28, 6:46 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
746 PM EDT SUN MAY 28 2017
INZ050-058-059-066-073-OHZ042-060-290030-
Fayette IN-Union IN-Wayne IN-Franklin IN-Ripley IN-Darke OH-
Preble OH-
746 PM EDT SUN MAY 28 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN AND
NORTHWESTERN RIPLEY COUNTIES IN SOUTHEASTERN INDIANA...SOUTHEASTERN
WAYNE...UNION AND FAYETTE COUNTIES IN EAST CENTRAL INDIANA...
NORTHWESTERN PREBLE AND SOUTHWESTERN DARKE COUNTIES IN WEST CENTRAL
OHIO UNTIL 830 PM EDT...
At 746 PM EDT, radar indicated strong thunderstorms along a line
extending from near Fountain City to 10 miles north of North Vernon,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Richmond, Connersville, Batesville, Brookville, Centerville, Liberty,
New Paris, Osgood, Oldenburg, Lake Santee, Salem, Waterloo, Blooming
Grove, Columbia, Metamora, Bunker Hill, Abington, Brownsville, Laurel
and Eldorado.
This includes the following Interstates...
I-70 in Indiana between mile markers 144 and 156.
I-70 in Ohio between mile markers 0 and 11.
I-74 in Indiana between mile markers 145 and 155.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3927 8530 3958 8530 3994 8494
3993 8452 3910 8527 3910 8544
TIME...MOT...LOC 2346Z 268DEG 22KT 3989 8492 3916 8563
HainesSpecial weather statement, May 28, 7:08 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
808 PM EDT SUN MAY 28 2017
INZ059-066-OHZ060-061-070-290045-
Union IN-Franklin IN-Montgomery OH-Butler OH-Preble OH-
808 PM EDT SUN MAY 28 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FRANKLIN
COUNTY IN SOUTHEASTERN INDIANA...SOUTHEASTERN UNION COUNTY IN EAST
CENTRAL INDIANA...PREBLE COUNTY IN WEST CENTRAL OHIO...NORTHWESTERN
BUTLER COUNTY IN SOUTHWESTERN OHIO AND WESTERN MONTGOMERY COUNTIES IN
WEST CENTRAL OHIO UNTIL 845 PM EDT...
At 808 PM EDT, radar indicated strong thunderstorms along a line
extending from near New Paris to near Brookville, moving east at 35
mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Trotwood, Oxford, Englewood, Eaton, Camden, Lewisburg, West
Alexandria, Gratis, Seven Mile, West College Corner, Darrtown,
Clayton, Union, Brookville, New Lebanon, Farmersville, Phillipsburg,
Verona, College Corner and Somerville.
This includes I-70 in Ohio between mile markers 9 and 27.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3949 8497 3992 8458 3991 8428 3946 8454
TIME...MOT...LOC 0008Z 275DEG 28KT 3982 8478 3948 8501
Haines
Special weather statement, May 28, 7:11 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
811 PM EDT SUN MAY 28 2017
INZ073-074-290045-
Ripley IN-Dearborn IN-
811 PM EDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT RIPLEY AND SOUTHWESTERN DEARBORN
COUNTIES UNTIL 845 PM EDT...
At 810 PM EDT, radar indicated a strong thunderstorm near Osgood,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Versailles, Milan, Osgood, Moores Hill, Holton, Napoleon, Weisburg,
New Marion, Farmers Retreat, Friendship, Versailles Lake, Otter
Village and Olean.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8544 3920 8543 3922 8504 3896 8510
3902 8544
TIME...MOT...LOC 0010Z 275DEG 28KT 3911 8540
HainesSpecial weather statement, May 28, 7:34 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
834 PM EDT SUN MAY 28 2017
OHZ034-035-290100-
Auglaize OH-Mercer OH-
834 PM EDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND MERCER
COUNTIES UNTIL 900 PM EDT...
At 834 PM EDT, radar indicated a strong thunderstorm 8 miles
southwest of Rockford, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Celina, St. Marys, Coldwater, Rockford, Wabash, Mendon, Montezuma,
Chattanooga, Neptune, State Route 116 at State Route 197, Bulkhead
and Tama.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4069 8445 4068 8441 4066 8438 4052 8438
4046 8446 4052 8480 4072 8480 4073 8446
TIME...MOT...LOC 0034Z 272DEG 38KT 4064 8479
HainesSpecial weather statement, May 28, 7:46 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
846 PM EDT SUN MAY 28 2017
OHZ060-061-070-071-290115-
Montgomery OH-Warren OH-Butler OH-Preble OH-
846 PM EDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PREBLE...
NORTHEASTERN BUTLER...NORTHWESTERN WARREN AND SOUTHERN MONTGOMERY
COUNTIES UNTIL 915 PM EDT...
At 846 PM EDT, radar indicated a strong thunderstorm near Gratis,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Dayton, Kettering, Middletown, Beavercreek, Trotwood, Miamisburg,
Springboro, Franklin, Bellbrook, Moraine, Carlisle, Oakwood,
Wright-Patterson Afb, West Carrollton, Gratis, Riverside, Germantown,
New Lebanon, Farmersville and Centerville.
This includes I-75 in Ohio between mile markers 37 and 57.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3983 8409 3954 8412 3954 8449 3971 8456
TIME...MOT...LOC 0046Z 256DEG 34KT 3965 8445
Haines